My dad was given sedatives for me and my brother after my mum died to use as a last resort.
Phenergan is known to cause breathing to slow down or even to stop, and it is a particular danger in children because children metabolize drugs differently than adults.Although we dose most pediatric drugs by the weight of the child, every child is different and some drugs have more variability from person to person in how they are metabolized.A girlfriend of mine also used Polaramine (purchased in Australia) for her 18 month old.I am not one to give my children medicine unnecessarily.Sometimes nothing calms and settles him faster when teething and with a temp than panadol.
I'll be taking some panadol along on the flight just in case, and I stress that I only use medication as a last resort and when absolutely necessary.
I agree with descentia I dont think there really is a safe way to sedate toddlers. My input on this is simple- I sedate kids all the time (for work )When they are sedated they need continuous monitoring, they need a registered nurse sitting beside them and continous pulse oximetry (to monitor the oxygen in their blood)And- probably about a third-a half of all kids given phenergan have a completely opposite reaction- they are hyper and climb the walls.
So, no, I wouldn't be sedating my child for no reason.
DD1 was just as you describe - non sleeping out of her home environment.
We first travelled when she was 5 weeks then again (return journey) when she was 7 weeks.
Hmm just did an internet search and found this article ...